Texas, 2006

Hail in Texas, May 4, 2006

May 4, 2006 · NWS CRP · 2 events in 2 counties and zones

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 4, 6:03 PM CST, 7 minutes earlier.

Area forecast discussion, May 4, 6:03 PM CST, 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
703 PM CDT THU MAY 4 2006

.UPDATE...SMALL CLUSTER OF STRONG TO SEVERE STORMS WL CONTINUE TO
DEVELOP THROUGH THE EVENING HOURS ACROSS PRIMARILY WEBB COUNTY.
A WK S/WV MOVING THROUGH SW TX AND NRN MEXICO WL CONTINUE TO PUSH
ACROSS THIS AREA THIS EVENING. THIS ALONG WITH AMPLE CAPES ABV
3000 J/KG AND NO CAP WL MEAN THE POSSIBILITY OF ISOLATED SVR
STORMS ACROSS THE WESTERN PORTIONS OF THE RIO GRANDE PLAINS. AS
THESE STORMS MOVE FURTHER EAST...THEY SHOULD WEAKEN AS THE CAP
BECOMES STRONGER. BUMPED UP POPS TO CHC ACROSS WEBB COUNTY AND
SLIGHT CHC ACROSS LASALLE AND DUVAL COUNTIES. NO OTHER SIGNIFICANT
CHANGES WERE MADE.

&&

.PREV DISCUSSION... (ISSUED 342 PM CDT THU MAY 4 2006)

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...ISOLD CONVECTION
DVLPG THIS AFTN ALONG THE SIERRA MADRE...BUT NOT CONFIDENT IT WILL
MAKE IT. HAVE LEFT WEBB AND LA SALLE COUNTIES DRY FOR THE MOMENT
WITH JUST 10 POPS IN THE GRIDS. EXPECT TSTMS WILL DVLP FARTHER N
LATE THIS AFTN AND EVE ACROSS CNTL AND W TX...AND EVENTUALLY MERGE
INTO MCS OVERNIGHT. CORFIDI VECTORS SUGGEST MCS WOULD MOVE ESE
THEN SE AFTER MIDNIGHT. HOWEVER...NOT CONFIDENT IT WILL MAKE IT
FAR ENUF SOUTH TO CLIP THE NERN COUNTIES (I.E. VICTORIA). SO HAVE
PUT GHOST 10 POPS IN THE GRIDS AND LEFT TONIGHT DRY UP ACROSS THE
NE. OTHERWISE EXPECT ANOTHER WARM/HUMID NIGHT TONIGHT...BREEZY IN
THE EVENING.

SHOULD BE A PRETTY SIMILAR DAY TOMORROW...WITH WITH BKN MORNING CU
GIVING WAY TO PARTLY TO MOSTLY SUNNY SKIES IN THE AFTERNOON...
ALONG WITH WARM TEMPS AND BREEZY CONDS ACROSS THE COASTAL BEND.
TEMPS OUT ACROSS THE RIO GRANDE PLAINS AND INTERIOR COASTAL PLAINS
MAY BE A COUPLE OF DEGS WARMER THAN TODAY.

CONVECTION WILL AGAIN DVLP LATE TOMORROW AFTN AND EVE ACROSS W-CNTL
TX AND ALONG THE SIERRA MADRE...AND MOVE SE THRU THE EVE AND
OVERNIGHT. MAY BE A BETTER CHANCE TOMORROW NIGHT THAT ORGANIZED
CONVECTION MAY MAKE IT FARTHER S INTO THE NRN COUNTIES AND SIERRA
MADRE CONVECTION INTO THE FAR WRN COUNTIES. HAVE SLIGHT CHANCE
POPS IN THE FORECAST TOMORROW NIGHT ACROSS THE RIO GRANDE PLAINS
AND THE NRN ROW OF COUNTIES.

MARINE...A MODERATE ONSHORE FLOW WILL CONTINUE THROUGH FRIDAY.
WINDS 15 TO 20 KNOTS ACROSS THE BAYS AND GULF WATERS THIS
AFTERNOON AND WILL PERSIST THRU THE EVE AS LLJ DVLPS. WINDS SHOULD
WEAKEN TO 10 TO 15 KNOTS LATE TONIGHT THEN INCREASE AGAIN TOMORROW
AFTN INTO SCEC RANGE.

AVIATION...VFR CONDS WILL PERSIST INTO THE EVE. GUSTY SE WINDS
WILL ALSO CONT THRU 02Z ACROSS THE EAST. BKN STRATUS POSSIBLE
AGAIN TONIGHT...AFTER MIDNIGHT. GENERALLY MVFR CIGS IN ANY STRATUS
OVERNIGHT. IFR VSBLTYS IN BR BRIEFLY POSSIBLY AT VCT BTWN 11-14Z.
BKN MVFR CU DECK WILL FORM AFTR 14Z THEN THIN AFTER 17Z WITH VFR
CONDS PREVAILING AGAIN.

LONG-TERM (SATURDAY THROUGH THURSDAY)...MOISTURE POOLED AHEAD AND
ALONG A WEAK STALLED BOUNDARY WILL PROVIDE GOOD INSTABILITY ON SAT
W/ LIS IN THE -5 TO -7 RANGE AND CAPES NEAR 3500 TO 4000 J/KG. THE
SEA BREEZE INTERACTING W/ THE BOUNDARY NEARBY (OR OUTFLOWS FROM
EARLIER STORMS) WILL PROVIDE MOISTURE CONVERGENCE AND A POSSIBLY
SOME FOCUS FOR TSTMS...HOWEVER LACK OF DYNAMICS AND A MODEST CAP
WILL BE LIMITING FACTORS WHICH WILL KEEP POPS IN 10 TO 20 PERCENT
RANGE WITH INLAND AREAS FAVORED DUE TO BETTER CONVERGENCE AND
INSTABILITY. ONLY GOING TO MENTION THE 20 POPS IN NERN ZONES ATTM.

FORECAST BECOMING INCREASINGLY UNCERTAIN HEADING INTO NEXT
WEEK...MAINLY DUE TO MODELS HANDLING OF A STRONG MID-UPR S/WV TROUGH
THAT DIGS INTO SRN CA/BAJA BY SUN. THE GFS HAD BEEN THE OUTLIER
MODEL...CUTTING OFF MOST OF THE ENERGY IN THE S/WV NEAR BAJA BEFORE
ABSORBING IT BACK INTO THE FLOW. NOGAPS...ECM AND CANADIAN MODELS
HAVE KEPT THE S/WV INTACT AND MORE PROGRESSIVE...WITH THE RELATIVELY
STRONG AND BAGGY TROUGH MVG ACROSS NRN MEXICO AND INTO S/CEN TEXAS
TUESDAY NIGHT OR WEDNESDAY. MOST RECENT 12Z GFS HAS TRENDED MORE
PROGRESSIVE TRENDING AND THE 12Z CANADIAN IS IN GOOD AGREEMENT...AS
THEY ONLY BRIEFLY CUT THE LOW OFF BEFORE ABSORBING IT AGAIN AND
BRING IT ACROSS THE REGION AS A STRONG S/WV WED NIGHT. DUE TO THE
STRONG UPR TROUGH TO THE WEST....ALL MODELS ARE KEEPING MUCH HIGHER
MOISTURE VALUES ACROSS S/TX THROUGH THE MIDDLE OF THE WEEK AS H85
REMAIN SLIGHTLY MORE BACKED OUT OF A SSE DIRECTION. THIS IN
COMBINATION WITH A WEAKER UPR RIDGE WILL HAVE A SLIGHT MODERATING
AFFECT ON TEMPS. THEREFORE...ALTHOUGH TEMPS SHOULD REMAIN MUCH ABOVE
NORMAL (WITH 90S AND EVEN AROUND 100 FAR WEST)...WE HAVE BEEN
BACKING SLIGHTLY OFF ON EXTREMELY HOT HIGHS PREVIOUSLY FORECAST FOR
EARLY NEXT WEEK. ALSO...DUE TO HIGHER MOISTURE VALUES YOU CANT
TOTALLY RULE OUT A VERY ISOLD SEA BREEZE STORM ACROSS INLAND COASTAL
PLAINS ON ANY GIVEN DAY AND SIERRA MADRE CONVECTION WILL BE MORE
ACTIVE SUN THROUGH WED. FOR NOW WILL MAINLY CONFINE ANY MENTIONED
POPS TO AREAS WELL INLAND AND ACROSS THE WEST AS SIERRA MADRE
CONVECTION SHOULD BE MORE ACTIVE THEN PREVIOUSLY THOUGHT WHEN MODEL
SOLNS WERE MUCH DRIER EARLIER THIS WEEK. OFF COURSE...A STRONG S/WV
TRAVERSING AS FAR SOUTH AS MODELS INDICATE WOULD BRING THE BEST CHC
OF AN ORGANIZED CONVECTIVE SYSTEM THEN WE HAVE SEEN IN A LONG WHILE.
HOWEVER...JUST A LITTLE JOG TO THE NORTH AND THE CWA COULD BE LEFT
CAPPED...HIGH AND DRY ESP IN SRN AREAS AND DEEP SOUTH TEXAS. TIMING
REMAINS A MAJOR ISSUE AS ECM IS LEANING MORE TOWARD TUE NIGHT AND
GFS/CANADIAN INDICATED WED NIGHT WILL BE BETTER. GIVEN HIGH
UNCERTAINTY WILL NOT GET TO BULLISH WITH POPS THIS FAR OUT DESPITE
HOW GOOD SOME MODEL SOLNS APPEAR...AND WILL JUST MENTION SOME SLT
CHC POPS AGAIN MAINLY ACROSS FAR WEST AND INLAND COASTAL PLAINS TUE
NIGHT WITH SLT CHC POPS ALL ZONES WED NIGHT. STAY TUNED AND CROSS
FINGERS.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

MB
Hazardous weather outlook, May 4, 4:31 AM CST, 13 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
531 AM CDT THU MAY 4 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-051045-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
531 AM CDT THU MAY 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND
TONIGHT OVER THE RIO GRANDE PLAINS. NO ORGANIZED SEVERE WEATHER IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE EXTREME
NORTHERN PORTIONS OF THE COASTAL BEND AND VICTORIA CROSSROADS WITH
ISOLATED SHOWERS FARTHER SOUTH FRIDAY NIGHT THROUGH SATURDAY NIGHT.
NO ORGANIZED SEVERE WEATHER IS ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/TE

The radar

The Corpus Christi radar (KCRP), 194 km away, was scanning. The volume nearest the first event began at 00:09 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Webb

When
May 4, 6:10 PM CST to 6:25 PM CST
Where
Webb County, Laredo
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
27.550, -99.467

Hail, La Salle

When
May 4, 7:24 PM CST to 7:30 PM CST
Where
La Salle County, Encinal
Measured
1.75 in hail
Reported by
COOP STATION
Coordinates
28.033, -99.350

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512622, 5512623.